MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PERCUTANEOUS REFERENCE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC PERCUTANEOUS REFERENCE PIN; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733236
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No devices were returned to the manufacturer for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a oblique lumbar interbody fusion (olif) procedure.It was reported that the percutaneous pin was placed and upon attempting to connect the reference frame, the locking pin fell out of the pin, causing a removal of the pin and re-insertion of a new pin.There was no delay in the procedure and no impact on patient outcome.
 
Additional Manufacturer Narrative
The pin 9733236 150mm sterile perc ref (lot# 180806) was returned for analysis.Analysis found that the returned perc pin was missing the cross pin.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERCUTANEOUS REFERENCE PIN
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8935403
Report Number1723170-2019-04649
Device Sequence Number2000820
Product Code OLO
UDI-Device Identifier00613994247865
UDI-Public00613994247865
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2021
Device Model Number9733236
Device Catalogue Number9733236
Device Lot Number180806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight66